MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER

ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER
Catalog Number 03157334001
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant sodium electrode results for two patient samples tested on a roche 9180 electrolyte analyzer.The second sample also had discrepant chloride electrode results.No questionable results were reported outside of the laboratory.The first patient sample resulted in sodium values of 140 mmol/l, 192.6 mmol/l, and 146.3 mmol/l with a data flag.The second patient sample resulted in sodium values of 137.8 mmol/l, 161.4 mmol/l with a data flag, and 173.1 mmol/l with a data flag.This sample resulted in chloride values of 108.8 mmol/l, 96.2 mmol/l with a data flag, and 97.2 mmol/l.
 
Additional Manufacturer Narrative
The sodium electrode lot number is 31250347, with an install before date of 12-sep-2025.The chloride electrode lot number was 31250547, with an install before date of 15-aug-2025.The field service engineer inspected the instrument.The electrodes were replaced and the reference housing was deproteinized.The needle and inlet port were decontaminated.Daily maintenance was performed.Calibration and controls ran correctly.A patient sample was processed six times and the results were reproducible.A calibration report provided from 22-aug-2025 was acceptable.The investigation is ongoing.
 
Additional Manufacturer Narrative
For the patient with a month long absence of bowel movements, also known as severe constipation, doesn't directly affect blood chloride (cl) or sodium (na+) levels.Electrolyte imbalances are not a typical feature of constipation.For the patient with diarrhea, the condition is more likely to cause electrolyte imbalances.The investigation confirmed that the reported issue with erroneous sodium (na) results was caused by a defective na electrode (lot# 31250347).The analysis of the returned part showed no physical defects but critically revealed that the inner electrolyte solution was completely dried out.This would prevent the electrode from functioning correctly.The k electrode (lot# 31245047) and reference electrode (lot# 200843) from the same return were found to be free of defects.Intermittent fluidic obstructions are the most likely root cause for the observed issue with the chloride electrode.A review of analyzer alarm data showed multiple obstruction errors.An obstruction in the fluidic path (needle, inlet port) would cause inconsistent sample aspiration, leading to the non-reproducible results seen in both patient samples and qc.This aligns with the field service engineer's action of decontaminating the needle and inlet port.A review of the certificates of analysis was performed for the provided electrode lot numbers.The documentation confirms that all components passed the internal manufacturing and quality control checks, meeting all required specifications.No product issue is found.The recommended workaround is to replace the faulty electrode and make sure the inner electrolyte is sufficient.

Brand Name
ROCHE 9180 ELECTROLYTE ANALYZER
Common Device Name
ELECTROLYTE ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
rotkreuz 6343
SZ   6343
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23009086
Report Number1823260-2025-02804
Device Sequence Number18603953
Product Code JFP
UDI-Device Identifier04015630031832
UDI-Public04015630031832
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K961458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03157334001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown